Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 31, NWS Pueblo, CO

June 13, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2009, 12:13 AM MDT for El Paso County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2009, 12:13 AM MDT (06:13 UTC)
Expired
Jun 13, 2009, 1:15 AM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 6.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 130613
SVRPUB
COC041-130715-
/O.NEW.KPUB.SV.W.0031.090613T0613Z-090613T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1213 AM MDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...  

* UNTIL 115 AM MDT...

* AT 1210 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF SCHRIEVER AFB...OR ABOUT 16 MILES EAST OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLICOTT.
  PEYTON.
  YODER.
  CALHAN.
  RUSH.
  RAMAH.

AT 1206 AM MDT THE PUBLIC SAW QUARTER SIZE HAIL IN PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3912 10404 3888 10403 3877 10405 3877 10454
      3893 10464 3913 10458 3913 10405
TIME...MOT...LOC 0612Z 243DEG 22KT 3889 10448

$$
4 follow-up statements
000 
WWUS55 KPUB 130631
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1231 AM MDT SAT JUN 13 2009

COC041-130715-
/O.CON.KPUB.SV.W.0031.000000T0000Z-090613T0715Z/
EL PASO CO-
1231 AM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1229 AM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES NORTH OF 
ELLICOTT...OR 24 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING 
TOWARD THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  CALHAN.
  RUSH.
  RAMAH.

AT 1206 AM MDT THE PUBLIC SAW QUARTER SIZE HAIL IN PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3912 10404 3888 10403 3877 10405 3877 10454
      3893 10464 3913 10458 3913 10405
TIME...MOT...LOC 0630Z 243DEG 22KT 3894 10435

$$
000 
WWUS55 KPUB 130647
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 AM MDT SAT JUN 13 2009

COC041-130715-
/O.CON.KPUB.SV.W.0031.000000T0000Z-090613T0715Z/
EL PASO CO-
1247 AM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 1243 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR CALHAN...OR 30 MILES EAST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALHAN.
  RUSH.
  RAMAH.

AT 1206 AM MDT THE PUBLIC SAW QUARTER SIZE HAIL IN PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3912 10404 3888 10403 3877 10405 3877 10454
      3893 10464 3913 10458 3913 10405
TIME...MOT...LOC 0645Z 243DEG 22KT 3898 10424

$$
000 
WWUS55 KPUB 130707
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
107 AM MDT SAT JUN 13 2009

COC041-130715-
/O.CON.KPUB.SV.W.0031.000000T0000Z-090613T0715Z/
EL PASO CO-
107 AM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 105 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 7 MILES SOUTHEAST OF RAMAH...OR 27 MILES SOUTHWEST OF
LIMON...AND WAS MOVING TOWARD THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME NORTHEASTERN EL
PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3896 10429 3913 10433 3913 10405 3912 10404
      3888 10403 3877 10405 3877 10425
TIME...MOT...LOC 0706Z 243DEG 22KT 3904 10409

$$
000 
WWUS55 KPUB 130714
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
114 AM MDT SAT JUN 13 2009

COC041-130724-
/O.EXP.KPUB.SV.W.0031.000000T0000Z-090613T0715Z/
EL PASO CO-
114 AM MDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
EXPIRES AT 115 AM MDT...

LAT...LON 3896 10429 3913 10433 3913 10405 3912 10404
      3888 10403 3877 10405 3877 10425
TIME...MOT...LOC 0714Z 243DEG 22KT 3906 10403

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:52 PM MDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 12, 8:52 PM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
852 PM MDT FRI JUN 12 2009

.SHORT TERM...
HAVE CANCELED WATCH FOR OUR AREA. TS CONTINUES OVR NRN EL PASO
COUNTY BUT ACTIVITY HAS BEEN FAIRLY WEAK AND SEE NO REASON FOR
IT TO SIGNIFICANTLY INTENSIFY ATTM. ROSE

.PREV DISCUSSION... /ISSUED 301 PM MDT FRI JUN 12 2009/

SHORT TERM...
(TONIGHT AND SATURDAY)

POTENTIAL FOR SEVERE STORMS IS THE MAIN CONCERN. THIS AFTERNOON DEW
POINTS ARE IN THE 50S OVR THE FAR SE PLAINS...AND HAVE DROPPED
INTO THE UPPER 30S TO LOWER 40S ALONG THE I25 CORRIDOR. A BOUNDARY
BETWEEN THE REALLY MOIST AND DRIER AIR IS LYING ACRS THE NE CORNER
OF EL PASO COUNTY AND WL HAVE TO CLOSELY WATCH THIS BOUNDARY FOR
POTENTIALLY SEVERE STORMS. SHOULD ALSO SEE ISOLD TO SCT STORMS
THIS EVENING ACRS MUCH OF THE AREA. WITH THE BEST LOW LEVEL MSTR
BEING OVR PORTIONS OF SE CO...ALONG WITH DEEP LAYER SHEAR VALUES
OF 45-60 KTS THERE WL BE THE POTENTIAL FOR SEVERE STORMS ALL ACRS
THE SE PLAINS THIS EVENING. BY LATE TONIGHT THE TSTMS SHOULD END.
THE NAM AND THE GFS KEEP SOME SHOWERS OVR PORTIONS OF THE SE
PLAINS. WITH THE NAM SHOWING INCREASING RH AT 850MB LATER
TONIGHT...EXPECT LOW CLOUDS TO COVER MUCH OF THE SE PLAINS. WITH
THE LOW LEVEL UPSLOPE FLOW...COULD SEE SOME LIGHT
PCPN...ESPECIALLY ALONG THE SLOPES OF THE SE MTS...OUT TO ALONG
THE I25 CORRIDOR. ON SATURDAY THE UPR RIDGE OVR THE AREA WL SHIFT
EWRD AS AN UPR TROF MOVES OVR CA AND NV WHICH WL ALSO INCREASE THE
SW FLOW ALOFT OVR THE AREA. MEANWHILE...AT THE SFC THE LOW LEVEL
SE WINDS OVR THE SE PLAINS WL ALSO BE INCREASING. THE NAM SHOWS
SFC DEW POINTS IN THE 50S TO LOWER 60S ACRS ALL THE SE PLAINS THRU
THE AFTERNOON SATURDAY...WHILE THE GFS SHOWS 50S OVR THE FAR SE
PLAINS...AND 40S OVR PUEBLO AND EL PASO COUNTIES...WITH DRIER AIR
WORKING INTO THE SE FOOTHILLS WITH INCREASED SW FLOW. THE NAM
SHOWS CAPE VALUES OF AROUND 1000 J/KG IN THE AFTERNOON WITH DEEP
LAYER SHEAR VALUES OF 40-50 KTS. THE LOW CLOUDS ARE EXPECTED TO
LINGER OVR MUCH OF THE SE PLAINS THRU THE MORNING AND EVEN INTO
THE EARLY AFTERNOON IN SOME AREAS...WHICH IF THIS HAPPENS...WL
IMPACT THE STABILITY. STILL LOOKING FOR ISOLD TO SCT TSTMS TO
DEVELOP AND WITH THE AFOREMENTIONED CONDITIONS...THERE SHOULD BE
THE POTENTIAL FOR SEVERE STORMS OVR THE SE PLAINS.

LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

ACTIVE PATTERN CONTINUES WITH THE MAIN C51ENGE BEING SEVERE
THUNDERSTORM POTENTIAL SOMEWHERE ACROSS THE EASTERN PLAINS OF CO
THROUGH AT LEAST THE WEEKEND.

UPPER PATTERN STILL DOMINATED BY RIDGING OVER THE CENTRAL PART OF
THE US WITH TROFING ACROSS THE WEST.  SEVERAL SHORTWAVES RIDING
THROUGH SOUTHWEST FLOW ALOFT WILL PROVIDE UPPER LEVEL FORCING FOR
SCATTERED THUNDERSTORMS ACROSS THE MOUNTAINS AND ADJACENT PLAINS.
NEXT WAVE IN PV FIELDS MOVES ACROSS THE STATE SAT EVENING...AND WITH
PLENTY OF LOW LVL MOISTURE ACROSS THE PLAINS...CAPES WILL BE RUNNING
AROUND 1000-1500 J/KG ASSUMING WE GET ENOUGH SFC HEATING. DEEP LAYER
SHEARS RUNNING AROUND 40-50 KTS...AND NAM SFC ANALYSIS AT 03Z SUN
INDICATES A SFC CYCLONE SETTING UP AGAIN JUST NORTH OF THE RATON
RIDGE PULLING SFC WINDS MORE EASTERLY ACROSS THE LOWER ARKANSAS
RIVER BASIN. CONDITIONS LOOK SIMILAR TO YESTERDAY...THOUGH IF NAM
IS CORRECT THE SFC DEW POINTS WILL BE HIGHER...LEADING TO GREATER
POTENTIAL INSTABILITY. NAM EVEN HAS 0-1KM HELICITIES OF OVER
300-400 M2/S2 JUST NORTH OF THE RATON RIDGE. ALL THIS SPELLS A
CHANCE FOR SEVERE TSTORMS WITH LARGE HAIL...DAMAGING WINDS AND
EVEN AN ISOLATED TORNADO POSSIBLE FRIDAY EVENING. ONCE AGAIN...NAM
CONGEALS ACTIVITY INTO AN MCS ACROSS EAST CENTRAL CO DURING THE
EVENING WHICH SHIFTS EASTWARD INTO KS OVERNIGHT. MAIN CHANGE TO
GRIDS WAS TO INCREASE POPS FOR SAT.

ANOTHER SHORTWAVE MOVES ACROSS ON SUNDAY AND THE FRONTAL BOUNDARY
APPEARS TO MAKE A BETTER PUSH NORTHWARD...THOUGH ITS ULTIMATE
POSITION IN THE AFTERNOON WAVERS NORTH TO SOUTH A BIT EACH RUN.
COULD SEE SOME SEVERE THUNDERSTORMS AGAIN ACROSS NORTHERN PORTIONS
OF THE SE PLAINS...MAINLY PALMER DIVIDE NORTHWARD.

FLOW ALOFT BECOMES MORE SOUTH TO SOUTHWESTERLY NEXT WEEK AS NEXT
UPPER LOW MOVES TOWARDS THE SOUTHWEST US. LATEST MODELS STILL
WAVER THE FRONT IN AND OUT OF THE SOUTHEAST PLAINS...THOUGH
APPEARS THE FRONT LIFTS BACK NORTHWARD EACH AFTERNOON WITH
SOUTHEAST COLORADO IN THE DRY SECTOR. THUS...A WARMING AND DRYING
TREND LIKELY FOR EARLY NEXT WEEK. A NORTHERN STREAM TROF MAY MOVES
THROUGH THE NRN U.S. ROCKIES WED NIGHT SENDING A WEAK SFC HIGH
THROUGH THE PLAINS ON THURS. HOWEVER...FOR NOW TEMPERATURES DO NOT
LOOK ALL THAT MUCH COOLER BEHIND THE FRONT. -KT

AVIATION...VFR CONDITIONS SHOULD PERSIST AT THE TAF SITES THROUGH
THE EVENING.  HOWEVER THUNDERSTORMS IN THE KCOS AREA COULD CAUSE
BRIEF MVFR CONDITIONS.  LATER TONIGHT LOW CLOUDS WL SPREAD ACRS THE
SE PLAINS...WITH IFR CIGS DEVELOPING AT KCOS AND KPUB...AND VFR
CONDITIONS AT KALS.  THE LOW CLOUDS MAY BE SLOW TO DISSIPATE ON
SATURDAY AT KCOS...WHILE KPUB WL LIKELY SEE A RETURN TO VFR
CONDITIONS BY LATE MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/44
Hazardous weather outlook, Jun 12, 8:57 PM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
857 PM MDT FRI JUN 12 2009

COZ058>089-093>099-140300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
857 PM MDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY OVER NORTHERN
EL PASO AND THE PALMER DIVIDE THIS EVENING. LIGHTNING AND SMALL
HAIL UP TO ONE HALF INCH ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY
AND SUNDAY ACROSS MUCH OF THE AREA. SOME OF THE STORMS COULD BE
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND DANGEROUS LIGHTNING.
AN ISOLATED TORNADO IS ALSO POSSIBLE.

ONLY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY.
THE STORMS WILL DEVELOP OVER THE MOUNTAINS AND MOVE ONTO THE
PLAINS DURING THE AFTERNOON. SMALL HAIL...GUSTY WINDS AND
LIGHTNING ARE POSSIBLE WITH ANY OF THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS UNTIL MIDNIGHT.

06/44

In the hours before

Special weather statement, Jun 12, 6:42 PM MDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT FRI JUN 12 2009

COZ084-085-130115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
642 PM MDT FRI JUN 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS.

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SECURITY...OR 11 MILES SOUTHEAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PETERSON AFB.
  SOUTHEASTERN COLORADO SPRINGS.
  SCHRIEVER AFB.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 12, 7:16 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             4 SE FOUNTAIN           38.64N 104.65W
06/12/2009  E0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            STARTED 708 PM.

&&

JKH
Local storm report, Jun 12, 8:20 PM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             SHERIDAN LAKE           38.47N 102.29W
06/12/2009  M1.25 INCH       KIOWA              CO   NWS EMPLOYEE

&&

ROSE
Local storm report, Jun 12, 8:22 PM MDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
822 PM MDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             NNE SHERIDAN LAKE       38.47N 102.29W
06/12/2009  M1.00 INCH       KIOWA              CO   TRAINED SPOTTER

&&

ROSE
Local storm report, Jun 12, 8:28 PM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
828 PM MDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             8 SE SHERIDAN LAKE      38.38N 102.19W
06/12/2009  M0.75 INCH       KIOWA              CO   PUBLIC

&&

PGW
Local storm report, Jun 12, 9:00 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
900 PM MDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             7 S TOWNER              38.37N 102.08W
06/12/2009  E1.75 INCH       KIOWA              CO   PUBLIC

&&

PGW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:48 PM MDTSevere Thunderstorm WarningPUBKiowa87 min
Jun 12, 8:11 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers27 min
Jun 13, 3:52 PM MDTSevere Thunderstorm WarningPUBPueblo53 min
Jun 13, 3:53 PM MDTSevere Thunderstorm WarningPUBLas Animas67 min
Jun 13, 4:32 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas58 min
Jun 13, 4:50 PM MDTTornado WarningPUBBaca, Las Animas23 min
Jun 13, 5:01 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas46 min
Jun 13, 5:29 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.